Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 111, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 2, 1994, 11:11 PM CDT for Kearny County, Kansas. It was in force for 28 min.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1994, 11:11 PM CDT (04:11 UTC)
- Expired
- Jul 2, 1994, 11:39 PM CDT
- In force
- 28 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Kearny County, KS
The radar
The Dodge City radar (KDDC), 122 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3334 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 22.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 030411 RRA SVRDDC KSC093-030515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1111 PM CDT SAT JUL 2 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1215 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...SOUTHEASTERN KEARNY COUNTY AT 1111 PM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 16 MILES NORTH OF ULYSSES OR AROUND 12 MILES SOUTHWEST OF LAKIN. THE STORM WAS MOVING NORTHEAST AT ONLY 10 MILES AN HOUR AND WILL REACH THE SOUTHERN OUTSKIRTS OF LAKIN BY 10 MINUTES PAST MIDNIGHT. THE STORM IS LIKELY PRODUCING TORRENTIAL RAINS...LARGE HAIL AND DAMAGING WINDS. RURAL RESIDENTS OF SOUTHEAST KEARNY COUNTY SHOULD SEEK IMMEDIATE SHELTER FROM THIS STORM. JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 8:47 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 2, 8:47 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
847 PM CDT SAT JUL 2 1994
WW OUT ATTM SO WL GET THIS OUT EARLY. GOING FCST SEEMS ON THE MARK WITH
ONLY USUAL UPGRADE FOR TOR WATCH WORDING. SHORT FUSE COMPOSITE HAS A
DVLPG THREAT AREA ATTM FOR ZNS 43, 61-63 & 74-75. PRFLRS HV STG UPSTRM
VORT MAX E COLO AND GDA SHWG GD HELICITY IN 0-3KM LYR THO THIS HOURS
GDA PRBLY CONTAMINATED BY TSTM RIGHT OVER PRFLR. ONLY WK LINK IS THETA
RDG BUT WITH TEMPS S OF FNT IN 90S TO ARND 100 WONT NEED MUCH WRMG. MY
ERN ZNS PRBLY NOT TO SEE MUCH ACTION TILL NEAR MIDNIGHT AND WD FAVOR
WORDING TO THAT EFFECT. OTRWS NO CHG TO TEMPS/WNDS ETC OR TO LTR PDS.
.DDC...CONT TOR WATCH ZNS 030-043>045-061>064-074>078-084>088 TIL 06Z.
DDC 066/099 41 LBL 066/103 5-
GCK 065/102 5- HYS 064/097 30
EHA 067/105 +- P28 066/098 31
JOHNSON
PS. TIL 10Z 30-50 SCT-BKN
250 BKN WITH LCL TRW...AFT 10Z 80 SCT-BKN.
264 TWEB 030217 LBF-BFF. ALL HGTS AGL XCP TOPS. TIL 10Z 40 SCT-BKN
250 BKN WITH LCL TRW...AFT 10Z 80-100 SCT-BKN.
265 TWEB 030217 LBF-VTN-PIR. ALL HGTS AGL XCP TOPS. TIL 10Z 40
SCT-BKN 250 BKN WITH LCL TRW...AFT 10Z 80-100 SCT-BKN.
266 TWEB 030217 LBF-FSD. ALL HGTS AGL XCP TOPS. LBF-ONL TIL 10Z
40-60 SCT-BKN 250 BKN WITH LCL TRW...AFT 10Z 80-100 SCT-BKN.
ONL-FSD TIL 10Z 40 SCT 120 SCT 250 BKN...10Z-16Z 40 SCT-BKN
120 BKN WITH LCL TRW....AFT 16Z 80-100 SCT-BKN.
267 TWEB 030217 MKC-ICT. ALL HGTS AGL XCP TOPS. NERN 1/2 TIL 11Z
CLR-40 SCT...11Z-14Z 40-50 SCT-BKN...WDLY SCT VSBYS 3-5F...AFT 14Z
30-40 SCT-BKN. SWRN 1/2 TIL 08Z 30-40 SCT...08Z-14Z 40 BKN-OVC...
SCT CIGS 30-40 VSBYS 3-5TRW+ WNDS G30...AFT 14Z 40-60 SCT-BKN.In the hours before
Special weather statement, Jul 2, 6:13 PM CDT, 4 hours 58 minutes before
KSZ061-074-084-030015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 613 PM CDT (513 PM MDT) SAT JUL 2 1994 ...VERY POTENT THUNDERSTORMS IN EAST COLORADO ARE HEADED TOWARDS KANSAS... AT 613 PM CDT (513 PM MDT)...DOPPLER RADAR SHOWED VERY STRONG THUNDERSTORMS OVER PROWERS COUNTY IN COLORADO MOVING NORTHEAST AT 30 MILES AN HOUR. THESE STORMS WILL REACH THE KANSAS LINE 17 MILES SOUTHWEST OF SYRACUSE BY 700 PM CDT (600 PM MDT) AND THE SYRACUSE AREA BY 730 PM CDT (630 PM MDT). THE STORMS ARE LIKELY PRODUCING BRIEF HEAVY RAINS...VERY STRONG WINDS AND DEADLY LIGHTNING AND MAY CONTAIN A LITTLE HAIL. THE MAIN DANGER FROM THEM WILL BE HIGH WIND GUSTS...PERHAPS AS MUCH AS 50 MILES AN HOUR. STAY ALERT...BE READY TO TAKE SHELTER IF THREATENING WEATHER APPROACHES. JOHNSON
Special weather statement, Jul 2, 6:13 PM CDT, 4 hours 58 minutes before
KSZ061-074-084-030015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 613 PM CDT (513 PM MDT) SAT JUL 2 1994 ...VERY POTENT THUNDERSTORMS IN EAST COLORADO ARE HEADED TOWARDS KANSAS... AT 613 PM CDT (513 PM MDT)...DOPPLER RADAR SHOWED VERY STRONG THUNDERSTORMS OVER PROWERS COUNTY IN COLORADO MOVING NORTHEAST AT 30 MILES AN HOUR. THESE STORMS WILL REACH THE KANSAS LINE 17 MILES SOUTHWEST OF SYRACUSE BY 700 PM CDT (600 PM MDT) AND THE SYRACUSE AREA BY 730 PM CDT (630 PM MDT). THE STORMS ARE LIKELY PRODUCING BRIEF HEAVY RAINS...VERY STRONG WINDS AND DEADLY LIGHTNING AND MAY CONTAIN A LITTLE HAIL. THE MAIN DANGER FROM THEM WILL BE HIGH WIND GUSTS...PERHAPS AS MUCH AS 50 MILES AN HOUR. STAY ALERT...BE READY TO TAKE SHELTER IF THREATENING WEATHER APPROACHES. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:32 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 34 min |
| Jul 2, 9:15 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 25 min |
| Jul 3, 5:23 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 67 min |
| Jul 3, 5:23 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 22 min |
| Jul 3, 6:39 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 66 min |
| Jul 3, 6:39 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 58 min |
| Jul 3, 6:39 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 44 min |
| Jul 3, 6:42 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.